Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2001, 10:22 PM EDT for Campbell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 10:22 PM EDT (02:22 UTC)
- Expired
- Jul 19, 2001, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Campbell County, KY
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 190221 FFWILN KYC037-190515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1022 PM EDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CAMPBELL COUNTY IN KENTUCKY... * UNTIL 115 AM EDT... * AT 1022 PM EDT...AN AREA OF THUNDERSTORMS CONTAINING HEAVY RAIN... WAS LOCATED OVER THE EXTREME NORTHERN PORTION OF THE COUNTY. THIS AREA OF HEAVY RAIN WAS MOVING SLOWLY SOUTHEAST. * THE HEAVY RAIN EXTENDED BACK INTO HAMILTON COUNTY...THEREFORE AN ADDITION ONE TO TWO INCHES OF RAIN IS EXPECTED OVER THE 2 TO 3 HOURS. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING THAT 1 TO 1.75 INCHES OF RAIN HAD ALEADY FALLEN ACROSS EXTREME NORTHERN CAMPBELL COUNTY BETWEEN 930 AND 1030 PM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. $$ SITES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:10 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 18, 10:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1010 PM EDT WED JUL 18 2001 ANOTHER ROUND OF HEAVY RAIN AFFECTING PORTIONS OF THE TRI-STATE AREA WITH NUMEROUS REPORTS OF FLASH FLOODING. WILL EXTEND CURRENT FFA UNTIL 4 AM AS WE ARE SEEING ADDITIONAL DEVELOPMENT/ENHANCEMENT. WILL MENTION FOG AS AMS HAS CHANGED LITTLE FROM YDA. WILL PULL POPS FROM ALL BUT SWRN QUAD. TEMPS LOOK ON TRACK .ILN...FLASH FLOOD WATCH UNTIL 24 AM EDT. OH...060-070-071-077-078 IN...050-058-059-066-073>075-080 KY...089>098 WHITE
In the hours before
Local storm report, Jul 18, 9:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
925 PM EDT WED JUL 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM COUNTYWIDE IN FLASH FLOODS
07/18/01 FRANKLIN U.S. RT 52 CLOSED
THROUGHOUT COUNTY.
0850 PM CLEVES OH FLASH FLOODS
07/18/01 HAMILTON 2 ROADS CLOSED IN CLEVES.
JSSNearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.